Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Blood in stools even after using stool softener, mucus in stools, gas problem, discomfort in stomach. Have reduced smoking

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1969
Answered : 17665 Questions
Hi ,
I had prob with motion since long back then i found that there was blood in stools. then wen i met a physician he jus said it was coz of the hard stool and gave stools softener. But this persisted and it has been nearly three months now i see blood now and then with mucus. Also these days i have too much of gas problem and discomfort in stomach. I used Smoke 6-7 per day but now have brought down to 0-1. I am veggie.
Posted Sun, 22 Jul 2012 in Digestion and Bowels
Answered by Dr. Ramesh M.Vachharajani 50 minutes later

Thanks for writing in.

It seems that you might have chronic dysentery problem as you pass mucous in the stool along with passing blood.

Get a stool routine done to rule out amoebiasis and other causes like Shigella or E. coli. Based on the report, go for treatment accordingly.

There is another possibility of having bleeding piles.

The passage of hard stool comes in contact with the piles and resulting in bleeding.

Therefore, what I suggest is to go for anti-amoebic treatment after stool report, if it is there.

Then if required, you may consult surgeon to rule out piles by getting a Digital Rectal Examination (DRE) done.

Avoid fried, chilies and junk food. Take fiber-containing food. Take plenty of water.

Stop smoking.

Hope, I answered your query. If you have further query or clarification, please ask.

I will be happy to help.

Above answer was peer-reviewed by
Follow-up: Blood in stools even after using stool softener, mucus in stools, gas problem, discomfort in stomach. Have reduced smoking 1 hour later
Can you please explain in more detailed and in simple terms. I am really scared. I wanted to know is it very serious ....?? how should I go ahead
Answered by Dr. Ramesh M.Vachharajani 17 minutes later

Thanks for writing back.

Let me make it as simple as possible for you.

I have just mentioned a few possibilities here. Please relax.

Amoebiasis is just a simple infection in the large intestine. It is easily curable with Tablet. Metronidazole.

You need to make some changes in your diet as I mentioned in my earlier reply. Take food XXXXXXX in fiber like Banana, any fruits.

It is not a serious health concern and it should come down with the dietary changes.

Your blood in stools with mucus, too will come down gradually.

If the symptoms persist after a month of doing these changes, please get yourself evaluated by a General surgeon.

Hope I answered your query.

I wish you speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor